View Single Post
  #90  
Old November 23rd, 2010, 12:39 PM
Rgeurts's Avatar
Rgeurts Rgeurts is offline
Senior Contributor
Tetris Champion, Cell-Out Champion
 
Join Date: Jun 2010
Location: Alberta, Canada
Posts: 1,964
Quote:
Originally Posted by SuperWanda View Post
Also, did you just cut the dose of the azathioprine down to 33% for just one day before you completely stopped it? and no seizures.

I got nervous after stopping mine last Monday so gave her one on Friday but haven't given any since.
Hi SuperWanda,

We cut the dose for the one day, then stopped it all together. So far, so good. It's more the prednisone that worries them. It has done so well in controlling the meningoencephalitis, but has just wreaked havoc on his poor little body. He isn't doing too well today. He has lost his appetite and is very lethargic again, though not as bad as he was. The Azathioprine can inhibit the production of bone marrow, and in turn, can stop the production of red blood cells, which is why they had us stop. Since we stopped, he is generating new blood cells, but we are not sure if they are able to mature. We will find that out on Friday. The herbs did help to stop the bleeding. His liver enzymes were also severely spiked which our regular vet and specialist said was to be expected and there was nothing really to do except monitor it.
The holistic vet disagreed, gave him a holistic powder and his liver is back to normal after only 5 days on the powder , so there must be something to it. I will reply to your pm
__________________
"Obey my dog!" - Mugatu

"Who can believe that there is no soul behind those luminous eyes!" ~ Theophile Gautier


"Dogs are not our whole life, but they make our lives whole" - Ok... whoever said this has never had a sick or special needs baby. They ARE our whole life!

R.I.P. my sweet, handsome Thorin. You are missed dearly Dec. 25, 1999 - Mar. 4, 2012
Reply With Quote